Alert archive / Washington / High Wind Warnings in 2006

High Wind Warning 2, NWS Seattle, WA

January 27, 2006

NWS Seattle, WA issued this high wind warning at Jan 27, 2006, 8:58 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2006, 8:58 PM PST (04:58 UTC)
Expired
Jan 28, 2006, 4:04 AM PST
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 280458
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
858 PM PST FRI JAN 27 2006

...A STRONG COLD FRONT WILL BRING HIGH WINDS TO THE COAST AND
LOCALIZED AREAS OF THURSTON COUNTY TONIGHT...

WAZ015-016-281200-
/O.NEW.KSEW.HW.W.0002.060128T0500Z-060128T1200Z/
NORTH COAST-CENTRAL COAST-
858 PM PST FRI JAN 27 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. 

A STRONG COLD FRONT APPROACHING THE COAST WILL PRODUCE SUSTAINED
WINDS OF 40 MPH WITH LOCAL GUSTS TO 60 MPH. WINDS WILL SUBSIDE
ONCE THE FRONT PASSES EARLY SATURDAY MORNING.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ011-281300-
/O.NEW.KSEW.HW.W.0002.060128T0800Z-060128T1300Z/
SOUTHWEST INTERIOR-
858 PM PST FRI JAN 27 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PST
SATURDAY MORNING FOR THE AREA AROUND LAKE LAWRENCE IN THURSTON
COUNTY. 

A STRONG COLD FRONT WILL MOVE INLAND AFTER MIDNIGHT BRINGING A BRIEF
PERIOD OF LOCALLY HIGH WINDS TO THE LAKE LAWRENCE AREA IN THURSTON
COUNTY. SUSTAINED WIND OF 40 MPH WITH GUSTS TO 60 MPH CAN BE
EXPECTED UNTIL THE FRONT PASSES AROUND 500 AM SATURDAY MORNING.


HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$
4 follow-up statements
000 
WWUS76 KSEW 281204
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
404 AM PST SAT JAN 28 2006

WAZ011-281315-
/O.CAN.KSEW.HW.W.0002.000000T0000Z-060128T1300Z/
SOUTHWEST INTERIOR-
404 AM PST SAT JAN 28 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WARNING FOR THE AREA NEAR LAKE LAWRENCE IN THURSTON COUNTY.
THE THREAT OF HIGH OF WINDS HAS ENDED.

$$

WAZ015-016-281315-
/O.EXP.KSEW.HW.W.0002.000000T0000Z-060128T1200Z/
NORTH COAST-CENTRAL COAST-
404 AM PST SAT JAN 28 2006

...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE HIGH WIND WARNING FOR THE COAST WILL EXPIRE AT 4 AM PST EARLY
THIS MORNING. WINDS ALONG THE COAST REMAINED JUST BELOW HIGH WIND
WARNING CRITERIA OR GENERALLY IN THE 25 TO 35 MPH RANGE WITH
LOCAL GUSTS TO 55 MPH OVERNIGHT. EARLY THIS MORNING WINDS HAD
ALREADY DECREASED INTO 15 TO 25 MPH RANGE BEHIND THE FRONT.

$$
000 
WWUS76 KSEW 161230
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
430 AM PST THU FEB 16 2006

...HIGH WINDS ARE POSSIBLE OVER PARTS OF WESTERN WASHINGTON THIS
AFTERNOON THROUGH FRIDAY MORNING...

.LOCALLY DAMAGING WINDS ARE POSSIBLE LATE THIS AFTERNOON THROUGH
FRIDAY MORNING IN THE NORTH PART OF WESTERN WASHINGTON AND ALONG
THE FOOTHILLS OF THE CASCADES...AS A MODIFIED ARCTIC AIR MASS
FORCES ITS WAY INTO THE REGION.

WAZ001-002-005-013-014-162030-
/O.CON.KSEW.HW.A.0002.060216T2100Z-060217T1400Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-NORTHWEST INTERIOR-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
430 AM PST THU FEB 16 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 1 PM PST THIS AFTERNOON
THROUGH LATE TONIGHT...

LOCALLY DAMAGING WINDS ARE POSSIBLE LATE THIS AFTERNOON THROUGH
TONIGHT BEHIND AN ARCTIC FRONT. THE AREAS MOST PRONE TO HIGH WINDS
DURING THIS EVENT ARE LIKELY THE SAN JUAN ISLANDS...LUMMI
ISLAND...AND THE AREA ALONG THE WEST PART OF THE STRAIT OF JUAN DE
FUCA.

A HIGH WIND WATCH MEANS THAT A HAZARDOUS HIGH WIND EVENT IS POSSIBLE.
SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR
STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM
THE NATIONAL WEATHER SERVICE.

$$

WAZ003-004-162030-
/O.CON.KSEW.HW.A.0002.060217T0300Z-060217T1800Z/
NORTHERN CASCADE FOOTHILLS-CENTRAL CASCADE FOOTHILLS-
430 AM PST THU FEB 16 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY MORNING...

LOCALLY DAMAGING WINDS ARE POSSIBLE ALONG THE FOOTHILLS OF THE
CASCADES THIS EVENING THROUGH FRIDAY MORNING. THE AREAS MOST PRONE
TO HIGH WINDS ARE LIKELY THE LOCATIONS WEST OF THE PROMINENT
PASSES AND GAPS IN THE CASCADES. 

A HIGH WIND WATCH MEANS THAT A HAZARDOUS HIGH WIND EVENT IS POSSIBLE.
SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR
STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM
THE NATIONAL WEATHER SERVICE.

$$

MCDONNAL
000 
WWUS76 KSEW 170021
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1220 PM PST THU FEB 16 2006

...HIGH WINDS ARE STILL POSSIBLE OVER NORTH PORTIONS OF WESTERN
WASHINGTON THIS AFTERNOON THROUGH FRIDAY MORNING...

.AN APPROACHING COLD FRONT MAY STILL PRODUCE HIGH WINDS OVER NORTH
PORTIONS OF WESTERN WASHINGTON LATE THIS AFTERNOON AND TONIGHT.
HOWEVER...HIGH WINDS ARE NO LONGER EXPECTED IN THE STRAIT OF JUAN
DE FUCA OR THE CASCADE FOOTHILLS.

WAZ005-013-014-162130-
/O.CAN.KSEW.HW.A.0002.060216T2100Z-060217T1400Z/
NORTHWEST INTERIOR-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
1220 PM PST THU FEB 16 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WATCH. NORTHEAST WINDS OF 20 TO 35 MPH WILL DEVELOP THIS LATE
THIS AFTERNOON AND TONIGHT...BUT DAMAGING WINDS ARE NO LONGER
EXPECTED.

$$

WAZ003-004-162130-
/O.CAN.KSEW.HW.A.0002.060217T0300Z-060217T1800Z/
NORTHERN CASCADE FOOTHILLS-CENTRAL CASCADE FOOTHILLS-
1220 PM PST THU FEB 16 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WATCH. EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP TONIGHT AS COLDER AIR PUSHES ACROSS THE CASCADES.
HOWEVER...WIND SPEEDS ARE NOW EXPECTED TO REMAIN BELOW HIGH WIND
CRITERIA.  

$$

WAZ001-002-170615-
/O.EXT.KSEW.HW.A.0002.060217T0000Z-060217T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
1220 PM PST THU FEB 16 2006

...HIGH WIND WATCH NOW IN EFFECT FROM 4 PM PST THIS AFTERNOON
THROUGH LATE TONIGHT...

LOCALLY DAMAGING WINDS ARE POSSIBLE LATE THIS AFTERNOON THROUGH
TONIGHT AS AN ARCTIC FRONT APPROACHES. THE AREAS MOST PRONE TO
HIGH WINDS DURING THIS EVENT ARE THE SAN JUAN ISLANDS AND LUMMI
ISLAND. 

A HIGH WIND WATCH MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
POSSIBLE. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS
FROM THE NATIONAL WEATHER SERVICE.

$$
000 
WWUS76 KSEW 170620
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1020 PM PST THU FEB 16 2006

...NORTHEAST WINDS WILL PEAK OUT EARLY FRIDAY MORNING...


WAZ001-002-171200-
/O.CON.KSEW.HW.A.0002.000000T0000Z-060217T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
1020 PM PST THU FEB 16 2006

...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH WIND WATCH REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

STRONG NORTHEAST WINDS FLOWING OUT OF THE FRASER RIVER VALLEY
CONTINUE TO IMPACT WESTERN WHATCOM COUNTY AND THE SAN JUAN ISLANDS.
SUSTAINED WINDS HAVE BEEN REPORTED AS HIGH AS 30 TO 35 MPH WITH
GUSTS AS HIGH AS 50 MPH. WIND SPEEDS WILL BE PEAKING OUT EARLY
FRIDAY MORNING BEFORE EASING OFF.

SUSTAINED WINDS AS HIGH AS 40 MPH WITH GUSTS TO 60 MPH ARE STILL
POSSIBLE BUT ARE BECOMING INCREASINGLY UNLIKELY. HOWEVER...THE
POSSIBILITY CONTINUES TO BE HIGH ENOUGH TO CONTINUE THE HIGH WIND
WATCH. 

A HIGH WIND WATCH MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
POSSIBLE. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS
FROM THE NATIONAL WEATHER SERVICE.

$$

HANER

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 27, 3:15 PM PST, 5 hours 43 minutes earlier.

Area forecast discussion, Jan 27, 3:15 PM PST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
315 PM PST FRI JAN 27 2006

.SYNOPSIS...A STRONG FRONTAL SYSTEM WILL MOVE THROUGH WESTERN
WASHINGTON AFTER MIDNIGHT. A TROUGH OF LOW PRESSURE WILL MOVE
THROUGH THE AREA SATURDAY AFTERNOON. ANOTHER STRONG FRONTAL SYSTEM
WILL REACH THE AREA SUNDAY NIGHT. THE WEATHER PATTERN WILL REMAIN
UNSETTLED INTO NEXT WEEK.

&&

.SHORT TERM...A STRONG FRONT AND WINDY CONDITIONS LATER TONIGHT. THE
RAIN WILL TURN TO SCATTERED SHOWERS AND SUNBREAKS...PROBABLY EARLY
ENOUGH THAT I SHOULD HAVE JUST SAID SHOWERS FOR SUNDAY BUT THE HIGH
POPS LOOK FINE AND WILL CATCH A FEW MORE HOURS OF RAIN AFTER 12Z.
SHOULD BE A BREEZY DAY...AND A PSCZ POSSIBLE THROUGH SUNDAY EVENING.
THE 24 HOUR TOTALS FOR SNOW IN THE MOUNTAINS OUGHT TO BE ENUF FOR
HVY SNOW WARNING...BETWEEN THE FRONT AND A TROF AND THE PSCZ THE
MTNS WILL PICK UP A FOOT OR TWO...GREATEST AMOUNTS IN THE CENTRAL
CASCADES. THE NEXT SYSTEM WILL BE THE WARMER WITH THE SNOW LEVEL
RISING TO AROUND 6000 FEET SUNDAY NIGHT SO WILL BE THINKING ABOUT
HYDRO ISSUES...THOUGH AT THIS TIME THE FROPA TUE MORNING MAY COME
FAST ENOUGH TO JUST FILL ALL THE RIVERS AND PERHAPS NOT FLOOD.
EXCEPT THE SKOKOMISH RIVER OF COURSE WHICH IS A VERY GOOD BET TO
FLOOD MONDAY. MM

.LONG TERM...NO UPDTS. UNSETTLED WITH A CHANCE OF RAIN OR SHOWERS AT
TIMES THRU THE PERIOD. HARD TO TIME ANY DRY DAYS...ALTHOUGH THE
PROGS SHOW MORE RIDGING BY NEXT WEEKEND.

&&

.AVIATION...STEADY RAIN PICKING UP AGAIN AROUND MIDNIGHT TONIGHT
WITH APPROACH OF THE NEXT FRONT. STUBBORN SC DECK NEAR 2500 FEET
WILL DISSIPATE EARLY THIS EVENING WITH CEILINGS 4000 TO 5000 FEET BY
MIDNIGHT WITH THE ONSET OF RAIN. FRONT REACHING COAST AROUND
12Z...KSEA 15Z WITH CEILINGS LOWERING TO NEAR 2000 FEET TWO OR THREE
HOURS AHEAD OF THE FRONT. ISOLATED VISIBILITIES 3-5 MILES IN
MODERATE RAIN ALSO JUST AHEAD OF THE FRONT. SOUTHERLY WINDS NEAR 10
KT AT KSEA SELY LESS THAN 10 KT THIS EVENING. WINDS BECOMING SW
10-20 KNOTS BEHIND FRONT. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.HEAVY SNOW WARNING CASCADES THRU SAT EVENING..
.SNOW ADVISORY OLYMPICS THRU SAT EVENING.
.GALE WARNING COAST...ENTRANCES TO THE STRAIT...ADMIRALTY
INLET...CAMANO ISLAND TO POINT ROBERTS
.SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL AND GRAYS HARBOR
FOR ROUGH BAR CONDITIONS.

&&

WEATHER.GOV/SEATTLE

Nearby

High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.